Hail, Cassia
- When
- August 22, 10:55 AM MST to 11:05 AM MST
- Where
- Cassia County, 2 mi SSE of Burley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.503, -113.765
A weather spotter reported 1 inch hail near Burley.
Three quarter to one inch hail occurred in Bannock and Cassia Counties as reported by weather spotters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Three quarter to one inch hail occurred in Bannock and Cassia Counties as reported by weather spotters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 2:39 AM MST, 8 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT WED AUG 22 2007 .SHORT TERM...TODAY THROUGH FRIDAY. CWA REMAINS UNDER THE INFLUENCE OF THE JET STREAM ALBEIT WITH LITTLE MOISTURE. NEXT WAVE TO MOVE ACROSS THE AREA LATER TODAY SHOULD BRING THE BEST CHANCE OF PRECIPITATION TO THE EASTERN AND SOUTHERN HIGHLANDS. OTHERWISE COMFORTABLE TEMPERATURES WILL AGAIN RULE BUT LESS WIND THAN YESTERDAY. ANOTHER COMFORTABLE DAY THURSDAY WITH REASONABLE TEMPERATURES AND LITTLE WIND BEFORE WARMING BEGINS FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. PERIOD DOES NOT SHOW MUCH IN THE WAY OF PRECIPITATION BUT OUR TEMPERATURES DO WARM OVER THE WEEKEND. A QUICK HITTING TROUGH BRINGS A FEW DEGREES OF COOLING SUNDAY BUT WE WARM RIGHT BACK UP MONDAY AND TUESDAY. ONE THING TO KEEP AN EYE ON IS THE MOISTURE REMNANT FROM DEAN. SO FAR NO INDICATION WITH PRESENT FLOW PATTERN THAT THE MOISTURE WOULD WORK ITS WAY UP THIS FAR NORTH BUT IT IS WORTH WATCHING. DITTMANN && .FIRE WEATHER...A BROAD UPPER TROUGH WILL MOVE THROUGH IDAHO TODAY...ONCE AGAIN KEEPING TEMPS ON THE COOL SIDE. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS...BUT MOST WILL BE FOUND IN THE SOUTHEAST HIGHLANDS. THE COOLER AIR WILL KEEP RELATIVE HUMIDITY READINGS ABOVE CRITICAL LEVELS IN MOST AREAS...BUT THE HUMIDITY NUMBERS WILL FALL BY THE END OF THE WEEK AS TEMPERATURES WARM. HEDGES && .AVIATION...VFR CONDITIONS WILL PREVAIL AGAIN TODAY. A WEAK UPPER TROF MOVING THRU ID TODAY WILL SET OFF A FEW SHOWERS/TSTMS MAINLY IN THE MTNS LATER THIS AFTN/EVE...ESPECIALLY IN THE SE HIGHLANDS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 619 AM MDT WED AUG 22 2007 IDZ017>025-031-032-231230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 619 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 111 km away, was scanning. The volume nearest the first event began at 17:54 UTC.
3 hail. Local standard time, as filed.
A weather spotter reported 1 inch hail near Burley.
One inch hail was reported at the Albion post office by a weather spotter.
A weather spotter reported three-quarter inch hail in Pocatello.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57647, 57649, 57646.